MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXT231414
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Endoleak (4074)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 03/01/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitant medical products: (relevant associated devices used with the device being reported on): gore® excluder® aaa endoprosthesis (contralateral leg components pxc141000).H3 : other code, h6: code b15 and b17: the medical device was explanted and the hospital sent the explant to a third party investigator for investigation.Scope and results of the investigation were summarized and a level 1 explant report was provided to gore.Gore explant experts are evaluating the provided report.As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Gore reviewed the manufacturing records associated with the reported lot number and verified that all release criteria had been met.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include but are not limited to aneurysm enlargement, endoleak, surgical conversion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that a gore® excluder® aaa endoprosthesis was implanted on (b)(6) 2010, in order to treat a 50 mm abdominal aortic aneurysm in a patient at implantation.At the first angiographic check-up on (b)(6) 2011, a type ii endoleak was visible in the posterior and superior part of the aneurysm sac in relation to a lumbar artery.This type ii endoleak from the lumbar arteries progressed, resulted in an enlarged aneurysm sac measuring 87 mm.On (b)(6) 2024, after about 13 years 5 months, the endoprothesis was explanted.
 
Additional Manufacturer Narrative
The medical device was explanted and the hospital sent the explant to a third party investigator for investigation.Scope and results of the investigation were summarized and a level 1 explant report was provided to gore.Gore explant scientist observations stated the following: the device system was reported to have measured approximately 152 mm in length.The abluminal surface of the device system was covered in thickened, yellow biologic material at distal extremity a and distal extremity b, as well as the trunk portion.There were moderate, scattered plaques of light pink to red material on the remaining abluminal surface of the device system.A contralateral leg endoprosthesis fragment was contained within and extending from the trunk portion of the device system.The proximal lumen appeared to be open, and the lumens of distal extremities a and b appeared to be partially occupied with tan biologic material.However, no saline-patency test was noted to have been performed, therefore the patency of the device system could not be confirmed.Distal extremities a and b appeared to have been transected.From gross images all material disruptions (i.E., transections), appear to be consistent with cutting by sharp surgical instruments (i.E., scalpel or scissors), likely used during a surgical procedure.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.Updated investigation findings code to c19 - no device problem found.Code c21 is no longer applicable.Updated investigation conclusions code to d15.Code d16 is no longer applicable.
 
Additional Manufacturer Narrative
An aorto-bi-iliac bypass was performed after the explant.Added health effect - impact code f2301.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19816101
Report Number2017233-2024-05140
Device Sequence Number12984603
Product Code MIH
UDI-Device Identifier00733132610143
UDI-Public00733132610143
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2013
Device Catalogue NumberPXT231414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer07/24/2024
09/24/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date07/25/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale